Skip to content
My WebMD Sign In, Sign Up
Includes Expert Content
Side effects of Requip?
avatar
Morawhazza posted:
For three months now, 24/7, my breathing burns, and my throat burns. It's not like a sore throat burn. My throat burns upon breathing. There's a thick drip of mucus, that I've never ever had like this before in my throat. Yes, I've had allergies, but only itchy nose or throat symptoms easily handled with Flonase. I even was 300 lbs from age 33 to 42, but am now 170 lbs at 44 yrs. I don't have severe sleep apnea, acid reflux, or diabetes like I had when I was obese. Even then, I NEVER came close to symptoms like this. I've been treated by my internist for GERD, allergies, and sinusitis. No change. Chest x-ray shows nothing. Here's the key, I believe: I was addicted to Vicodin from age 15 to 32, then unfortunately turned to a methadone clinic to get off the Vicodin. 12 years on a prescribed dose of methadone. At 44, I went to Passages to go off the methadone. That was Nov. 2112, it's now Feb. 2113. To treat the one major symptom of withdrawal after the first couple of weeks off methadone, I take Requip for the bone shaking which continues even now. The Requip and the fact that I'm drug free after 29 years are the big changes. Ii take between 4 & 6 mg per day. Approx. 1 mg every 5 to 8 hours apart. I barely sleep because of the burning lungs, the gagging dry cough. The cough is very dry even though I have a steady thick drip of mucus down the sides of my throat. I believe two things. Please correct me or verify my concerns. 1: My drip (including a mildly runny nose and sinus blockage verified by my doctor with a flashlight in a dark room) is causing the burning cough. 2: the Requip, with all of the scientifically proven side effects, is possibly causing these problems as side effects. There are dozens of side effects listed for Requip which is weird, but among them are mine, sort of. I have been on Lisinopril, Amlodipine, Advair, and Albuterol inhaler (I've had mild asthma since I was 15). Please help me! I can't find any doctor or PA that knows anything about being newly drug free, and needing shaking meds for long term withdrawal and symptoms like this. Please tell me that discontinuing the Requip will make all this painful, desperate misery go away. I am so full of anger and sadness that I should be celebrating a free life reborn, but am instead more pitiful than ever. Help me get back to life with my precious family...
Reply
 
avatar
Rod Moser, PA, PhD responded:
I am very sorry, but I do not know anything about Requip....never used it, never prescribed it, and never had a patient on it. Post nasal drainage can be from many things, so please keep in mind that a person can have more than one medical issue going on at the same time -- not all of your symptoms need to be "related". As much as I would like to help you, I have not way of delving into your case over the Internet in order to narrow down the many clinical considerations. You will need to continue your search for a clinician -- someone that has the ability to review your records and examine you -- and someone willing to stick with you until this mystery is solved.

I wish you the very best. Sorry that I could not help.


Helpful Tips

Your Home Black BagExpert
Doctors used to carry black bags containing all the medical tools they would need for a home visit. Of course, that rarely happens anymore. ... More
Was this Helpful?
31 of 53 found this helpful

Expert Blog

Focus on Flu

Find answers to your questions about seasonal flu issues and answers to your concerns about the flu season and H1N1...Read More

Related News

There was an error with this newsfeed

Report Problems With Your Medications to the FDA

FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.